Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes night leg sweats and appetite loss after pneumonia treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been having night leg sweats for about a month. I have had several operations in the last year. I started having leg sweats immediately after finishing antibiotics for pneumonia. I have problems with no appetite.
Posted Sat, 25 Jan 2014 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: Lung disease, TB, infectious endocarditis to be ru Detailed Answer: Hi and thanks for the query, Sweating for over a month of course needs some questioning and investigations, for this could arise from a multitude of very simple to complex causes. These could range from infections, autoimmune diseases, endocrine or hormonal disorders like in thyroid disease. Your past medical history deserves a careful exclusion of an infectious agent. The past history of pneumonia is a contributing factor. Resistant germs or intracellular organisms, like Tuberculosis are common causes of syndromes manifesting like night sweats.An X ray , history of spending time in a crowded environment or someone with a chronic cough are all important considerations. A second common cause to be excluded is infectious endocarditis. The history of heart disease with you deserves that this be excluded. A blood culture and a cardiac ultrasound could be helpful. These are the most probable causes for now. In case of normality of results, thyroid disease through testing of thyroid hormones need to be carefully tested and evaluated for. Rheumatologica conditions like polymyalgia rheumatica, and inflammation of artries could be borne in mind. These could only be considered when the aforementioned infectious causes are excluded. Checking for TB, Infectious endocarditis and a residual lung infection/pneumonia from maybe an uncommon germ. I suggest you consult your gp with these suggestions in mind. Please , do feel free asking further follow up questions in case of need. I would be glad making my contributions. Kind regards Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor